Alert archive / Nebraska / Wind Advisories in 2005
Wind Advisory 7, NWS North Platte, NE
NWS North Platte, NE issued this wind advisory at Nov 15, 2005, 2:22 PM CST for 11 counties in Nebraska. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Nov 15, 2005, 2:22 PM CST (20:22 UTC)
- Expired
- Nov 15, 2005, 8:56 PM CST
- In force
- 7 hr
- Issued by
- NWS North Platte, NE
Counties Blaine County, NE, Boyd County, NE, Brown County, NE, Custer County, NE, Frontier County, NE, Garfield County, NE, Holt County, NE, Keya Paha County, NE, Loup County, NE, Rock County, NE, Wheeler County, NE
The radar
The North Platte radar (KLNX), 96 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.4 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 937 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- -107 m²/s²
- 0-3 km storm-relative helicity
- -28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KLBF 152022 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 222 PM CST TUE NOV 15 2005 ...STRONG WIND WILL CONTINUE THIS EVENING IN CENTRAL AND NORTH CENTRAL NEBRASKA... NEZ071-160400- /O.CAN.KLBF.HW.W.0001.000000T0000Z-051116T0300Z/ /O.NEW.KLBF.WI.Y.0007.051115T2022Z-051116T0400Z/ FRONTIER- INCLUDING THE CITIES OF...CURTIS...EUSTIS 222 PM CST TUE NOV 15 2005 ...HIGH WIND WARNING IS CANCELLED... ...WIND ADVISORY IN EFFECT UNTIL 10 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM CST THIS EVENING. THE HIGH WIND WARNING HAS BEEN CANCELED. NORTH WIND AT 25 TO 35 MPH WILL CONTINUE THIS EVENING WITH OCCASIONAL GUSTS TO 45 MPH. WIND WILL GRADUALLY DIMINISH TO LESS THAN 30 MPH BY 10 PM CST. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NEZ006>010-026>029-038-160400- /O.CAN.KLBF.HW.W.0001.000000T0000Z-051116T0600Z/ /O.NEW.KLBF.WI.Y.0007.051115T2022Z-051116T0400Z/ KEYA PAHA-BOYD-BROWN-ROCK-HOLT-BLAINE-LOUP-GARFIELD-WHEELER- CUSTER- INCLUDING THE CITIES OF...SPRINGVIEW...SPENCER...AINSWORTH... BASSETT...ONEILL...DUNNING...TAYLOR...BURWELL...BARTLETT... BROKEN BOW 222 PM CST TUE NOV 15 2005 ...HIGH WIND WARNING IS CANCELLED... ...WIND ADVISORY IN EFFECT UNTIL 10 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM CST THIS EVENING. THE HIGH WIND WARNING HAS BEEN CANCELED. NORTH WIND AT 25 TO 35 MPH WILL CONTINUE THIS EVENING WITH OCCASIONAL GUSTS TO 45 MPH. WHEREVER LIGHT SNOW HAS OCCURRED...SOME BLOWING AND DRIFTING CAN BE EXPECTED AS WELL. WIND WILL DIMINISH TO LESS THAN 30 MPH BY 10 PM CST. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NEZ004-005-022>025-035>037-056>059-069-070-094-152130- /O.CAN.KLBF.HW.W.0001.000000T0000Z-051116T0300Z/ SHERIDAN-EASTERN CHERRY-GARDEN-GRANT-HOOKER-THOMAS-ARTHUR- MCPHERSON-LOGAN-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES- WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE... OSHKOSH...HYANNIS...MULLEN...THEDFORD...ARTHUR...TRYON... STAPLETON...CHAPPELL...BIG SPRINGS...OGALLALA...GRANT... NORTH PLATTE...IMPERIAL...HAYES CENTER...CODY...MERRIMAN... KILGORE 222 PM CST TUE NOV 15 2005 /122 PM MST TUE NOV 15 2005/ ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELED THE HIGH WIND WARNING. $$ SPRINGER
1 follow-up statement
000 WWUS73 KLBF 160256 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 856 PM CST TUE NOV 15 2005 ...WIND ADVISORY CANCELED... .THE POWERFUL STORM WHICH BROUGHT STRONG WINDS TO WESTERN AND NORTH CENTRAL NEBRASKA CONTINUES TO MOVE TOWARDS THE GREAT LAKES AND AWAY FROM THE REGION. NEZ006>010-026>029-038-071-160400- /O.CAN.KLBF.WI.Y.0007.000000T0000Z-051116T0400Z/ KEYA PAHA-BOYD-BROWN-ROCK-HOLT-BLAINE-LOUP-GARFIELD-WHEELER- CUSTER-FRONTIER- INCLUDING THE CITIES OF...SPRINGVIEW...SPENCER...AINSWORTH... BASSETT...ONEILL...DUNNING...TAYLOR...BURWELL...BARTLETT... BROKEN BOW...CURTIS...EUSTIS 856 PM CST TUE NOV 15 2005 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELED THE WIND ADVISORY. NORTHWEST WINDS OF 10 TO 20 MPH CAN BE EXPECTED THROUGH THE REMAINDER OF THE NIGHT. $$ JMC
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this wind advisory went out at Nov 15, 12:55 PM CST, 1 hour 27 minutes earlier.
Area forecast discussion, Nov 15, 12:55 PM CST, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
155 PM CDT TUE NOV 15 2005
.NEAR TERM...
WIND AND LOWS TONIGHT ARE THE MAIN FORECAST CHALLENGE. WITH THE
PRESSURE GRADIENT ALREADY RELAXING IN THE WEST...WE MAY NOT EVEN
NEED AN ADVISORY WEST OF VALENTINE...THEDFORD AND NORTH PLATTE.
UNLESS SOME LAST MINUTE DEVELOPMENTS INDICATE SOMETHING ELSE...WE
WILL KEEP THE WIND ADVISORY UNTIL 06Z FOR KEYA
PAHA...BROWN...BLAINE...CUSTER COUNTY AND EAST. HIGH PRESSURE IN
ALBERTA AND SASKATCHEWAN SHOULD SLIDE SOUTHWARD ALONG THE EASTERN
SLOPE AND BRING SOME VERY COLD TEMPERATURES INTO CENTRAL AND NORTH
CENTRAL NEBRASKA...POSSIBLY AS FAR WEST AS MERRIMAN AND OGALLALA. AT
THIS TIME...IT APPEARS THAT SINGLE DIGITS ARE LIKELY IN THE PLATTE
VALLEY THROUGH THE NORTHERN SANDHILLS AND THE NORTHERN PANHANDLE. IN
CENTRAL AND NORTH CENTRAL NEBRASKA...WIND SHOULD KEEP TEMPERATURES
FROM FALLING BELOW ABOUT 15F.
TEMPERATURES WILL RECOVER THROUGH FRIDAY AS THE RIDGE ALOFT
DEAMPLIFIES AND THE EXPRESSWAY FROM THE YUKON AND NORTHWEST
TERRITORIES IS CUT OFF.
&&
.EXTENDED...
WITH NORTHWEST FLOW ALOFT...TEMPERATURES SATURDAY THROUGH
TUESDAY WILL BE FAIRLY MILD. WITHOUT FLOW FROM ANY MOISTURE
SOURCE...PRECIPITATION IS UNLIKELY THROUGH TUESDAY.
&&
.SYNOPSIS...
AT 18Z...MSL PRESSURE ANALYSIS SHOWED THE GRADIENT RELAXING WEST
OF VALENTINE...THEDFORD...NORTH PLATTE AND IMPERIAL. THERE ARE STILL
SOME VERY COLD TEMPERATURES IN NORTHEAST BRITISH COLUMBIA...NORTHERN
ALBERTA AND NORTHERN SASKATCHEWAN WHERE THEY ARE IN THE SINGLE
DIGITS ABOVE AND BELOW ZERO. IN THE UPPER LEVELS...6.7U IMAGERY AND
WIND PROFILERS SHOWED UNIMPEDED FLOW FROM THE YUKON TERRITORY DOWN
THE EASTERN FACE OF THE ROCKIES AND INTO EASTERN COLORADO.
&&
LBF WATCHES/WARNINGS/ADVISORIES...NEZ006>010-026>029-038
WIND ADVISORY UNTIL 04Z.
&&
SPRINGERHazardous weather outlook, Nov 15, 5:02 AM CST, 9 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 502 AM CST TUE NOV 15 2005 NEZ004>010-022>029-035>038-056>059-069>071-094-161130- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 502 AM CST TUE NOV 15 2005 /402 AM MST TUE NOV 15 2005/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT. STRONG WINDS ARE LIKELY TODAY ACROSS THE ENTIRE OUTLOOK AREA. NORTHWESTERLY WINDS OF 25 TO 35 MPH...WITH GUSTS TO 45 MPH...WILL INCREASE TO 35 TO 45 MPH...WITH GUSTS UP TO 60 MPH LATER TODAY. A HIGH WIND WARNING HAS BEEN ISSUED FOR THE OUTLOOK AREA TODAY AND THIS EVENING. WINDS WILL GRADUALLY DIMINISH WEST OF HIGHWAY 83 FROM VALENTINE TO NORTH PLATTE BY MID EVENING...WHILE EAST OF THIS LINE...STRONG WINDS ARE EXPECTED TO PERSIST UNTIL MIDNIGHT CST. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A SERIES OF COLD FRONTS WILL PASS THROUGH THE OUTLOOK AREA ON FRIDAY NIGHT AND SUNDAY NIGHT. STRONG WINDS ARE POSSIBLE BEHIND THE FRONTS ON SATURDAY AND MONDAY AND MAY REACH ADVISORY CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY THROUGH MONDAY. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) BUTTLER
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 15, 3:51 AM CST | High Wind Warning | LBF | Arthur, Blaine, Boyd, Brown, Chase, Cherry and 20 more | 11 hr |
Nearby
Wind Advisories in Nebraska, 2005Every wind advisory in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.